Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2000, 3:47 PM EDT for Scotland County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2000, 3:47 PM EDT (19:47 UTC)
- Expired
- Apr 28, 2000, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Scotland County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:52 PM EDT | Hail 0.88 | Laurel Hill, NC | Nickel size hail reported near Crawford Lake Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 281948 SVRRDU NCC165-282015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT FRI APR 28 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTLAND COUNTY IN NORTH CAROLINA * UNTIL 415 PM EDT * AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF LAURINBURG...MOVING EAS)T AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LAURINBURG AROUND 400 PM EDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. WSS/GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:20 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 28, 2:20 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 220 PM EDT FRI APR 28 2000 TONIGHT...MESOETA HANDLES THE LOW POSITION AND PRECIP AREA WELL AT 18Z. LOW IS PROGGED TO BE OFF NE COAST BY 06Z. WRAP AROUND MOISTURE WILL KEEP A CHANCE OF RAIN FOR NE PORTIONS OF CWA UNTIL AROUND MIDNIGHT. TSTM THREAT SHOULD END IN THE SOUTHERN HALF OF THE AREA AFTER 00Z AS WINDS TURN TO THE NORTH AND BRING IN MORE STABLE AIR. TOMORROW...MODELS IN AGREEMENT THAT UPPER LEVEL COLD POCKET WILL MOVE OVER CWA IN THE AFTERNOON. AVN INDICATES LAPSE RATES NEAR 7 C/KM AND LI AROUND -3 DURING THE TIME OF MAX SURFACE HEATING. HOWEVER MOISTURE WILL BE LIMITED BY NW FLOW. WILL GO WITH 30 POPS WITH TSTMS POSSIBLE ACROSS ENTIRE AREA. FOR SAT NIGHT/SUN...CLEARING TREND COMMENCES LATE SAT HIGHT. AS SHORTWAVE RIDGE BUILDS INTO REGION...EXPECT RETURN TO NORMAL TEMPS UNDER MOSTLY SUNNY SKIES. EXTENDED...HIGH PRESSURE TO EAST WILL PROVIDE A SW FLOW...WARMING TEMPS ON MONDAY. COLD FRONT APPROACHES FROM THE NORTH ON TUESDAY. 850 TO 500MB FLOW WILL BE ZONAL FROM THE NW...USUALLY NOT A FAVORABLE SCENARIO FOR RAIN. WILL HOLD OFF ON CHANCE OF SHOWERS FOR NOW AND JUST INCREASE CLOUDS. WEDNESDAY LOOKS COOLER WITH STRONG COLD AIR ADVECTION BEHIND FRONT. .RAH...NONE. DGS/WSS
In the hours before
Special weather statement, Apr 28, 12:47 PM EDT, 3 hours before
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1247 PM EDT FRI APR 28 2000 NCZ078-085-086-088-089-290000- CUMBERLAND-HOKE-SAMPSON-SCOTLAND-WAYNE- INCLUDING FAYETTEVILLE...GOLDSBORO ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME EASTERN SANDHILLS AND THE SOUTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA THIS AFTERNOON INTO EARLY EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY FROM FAYETTEVILLE SOUTH AND EAST THIS AFTERNOON INTO EARLY EVENING. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... AN UPPER-LEVEL LOW PRESSURE SYSTEM OVER THE CAROLINAS WILL DRIFT SLOWLY EAST THROUGH THIS EVENING. MOIST AIR IN THE LOW LEVELS COMBINED WITH DRY AND COLDER AIR ALOFT WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST NORTH CAROLINA THIS AFTERNOON THROUGH EARLY THIS EVENING. .HAZARDOUS WEATHER DETAILS... THE GREATEST THREAT WITH THIS ACTIVITY WILL BE LARGE HAIL. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE WEATHER WILL BE BETWEEN 2 PM AND 7 PM. THE STORMS ARE EXPECTED TO DIMINISH IN INTENSITY AND EXIT THE AREA DURING THE MID TO LATE EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. HARTFIELD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.